Lege Artis Medicinae

[TACT]

MATOS Lajos

MARCH 20, 2002

Lege Artis Medicinae - 2002;12(03)

COMMENTS

0 comments

Further articles in this publication

Lege Artis Medicinae

[Dilemmas in obstetrics]

FRENKL Róbert

Lege Artis Medicinae

[Cough syncope]

AVRAMOV Katalin, MAYER Péter, KISS Éva, PAPRIKA Dóra, ZÖLLEI Éva, VÉCSEI László, RUDAS László

[Cough syncope is an infrequently diagnosed form of situational syncope. Most of the reported cases occurs among middle-aged or elderly overweight males, suffering from chronic obstructive lung disease. In our report of four cases we demonstrate the underlying mechanism of cough syncope. Hemodynamic recordings at the time of simulated cough attacks demonstrated the equalisation of the arterial and central venous pressures with consequent cerebral hypoperfusion. The first case illustrates the difficulties of the diagnostic work-up and the confounding effects of the co-existing arrhythmia. The second and fourth cases draw attention to the relationship between cough syncope and accidents. All four patients suffered from chronic obstructive pulmonary disease resulting from heavy smoking which seems to be the most important underlying factor of this syndrome.]

Lege Artis Medicinae

[A case of restrictive cardiomyopathy due to anthracycline treatment]

HELTAI Krisztina, SZABÓKI Ferenc

[INTRODUCTION - A case of restrictive cardiomyopathy with consecutive arrhythmia is presented which developed 20 years after adriablastin treatment CASE REPORT - A 30 years old women has already been treated for 3 years at an outpatient clinic for paroxysmal supraventricular tachycarcia (PSVT) and shortness of breath. All therapeutic interventions were ineffectual, since the patient refused to take the prescribed medicines because of feeling worse after taking them. This lack of compliance was first explained by vegetative neurosis, but later she was examined with the suspicion of dilatative cardiomyopathy and coronary heart disease. The patient was admitted to the Cardiology Intensive Care Unit with cardiogenic shock which developed after injection of propafenon that had been given due to PSVT. On admission sinus rhythm was seen, but later PSVT and non-sustained VT were recorded. Echocardiography showed diffuse hypokinesis, normal diameter of left ventricle and increased right ventricle pressure. Considering the low EF and the recurring high frequency arrhythmia, amiodarone treatment was introduced successfully. From the medical history of the patient it emerged, that in 1977, she underwent surgery due to neuroblastoma with consecutive combined chemotherapy containing adriablastin. CONCLUSION - It is presumed that the recurring arrhythmia was a consequence of restrictive cardiomyopathy resulting from anthracycline treatment. To prove the diagnosis of restrictive cardiomyopathy echocardiography, Swan-Ganz catheter insertion, coronarography and myocardium biopsy were performed to exclude other possible causes of restrictive cardiomyopathy and to verify the toxic effect of anthracycline.]

Lege Artis Medicinae

[Standpoint of the Hungarian College of Obstetrics and Gynaecology on home births]

Lege Artis Medicinae

[SUMMARY OF CLINICAL STUDIES]

All articles in the issue

Related contents

LAM Extra for General Practicioners

[Contact lens wear ]

TAPASZTÓ Beáta

[The improvement of contact lens materials and types have made it possible to use contact lenses for visual rehabilitation besides optical and cosmetic use, The high oxygen permeability of contact lenses have extended the age limits for contact lens wear and encouraged clinicians to use them for therapeutic purposes, especially for pain relief and aiding cornea epithelialisation. Con­tact lenses can be worn safely for years if rules of hygiene are followed. Their use is most frequently abandoned because of contact lens related dry eye. Despite the high oxigen permeability, their prolonged wear increases the risk of inflammation.]